Alert archive / Missouri / River Flood Warnings in 2012

River Flood Warning 14, NWS Kansas City, MO

March 22, 20124 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Mar 22, 2012, 9:15 AM CDT for 4 counties in Missouri. It took effect at Mar 23, 2012, 1:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 9:15 AM CDT (14:15 UTC)
In effect from
Mar 23, 2012, 1:00 AM CDT
Expired
Mar 23, 2012, 4:27 AM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 25.06 ft at Mar 22, 2012, 7:00 PM CDT.

actionminormoderate202503/2203/2303/24
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS43 KEAX 221415
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
915 AM CDT THU MAR 22 2012
  
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-231415-
/O.NEW.KEAX.FL.W.0014.120323T0359Z-120324T0730Z/
/SNZM7.1.ER.120323T0359Z.120323T0600Z.120323T0730Z.NO/
915 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GRAND RIVER NEAR SUMNER.
* FROM THIS EVENING TO LATE FRIDAY NIGHT.
* AT  8:45 AM THURSDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 26.1 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   24.4   THU 09 AM   26.1 EARLY FRIDAY MORNING

$$
SAW
2 follow-up statements
143 
WGUS83 KEAX 230055
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
755 PM CDT THU MAR 22 2012
   
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI AND KANSAS...
 
  BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS 
  COUNTIES.
  MARAIS DES CYGNES RIVER NEAR TRADING POST AFFECTING LINN AND BATES
  COUNTIES.
  PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI AND KANSAS...
 
  BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE 
  COUNTIES.
  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.
  MARAIS DES CYGNES RIVER AT LA CYGNE AFFECTING LINN COUNTY KANSAS.
  SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY 
  COUNTIES.

ADDITIONAL RAINFALL AMOUNTS AROUND ONE QUARTER INCH THIS EVENING WITH LOCALLY 
HIGHER AMOUNTS ARE NOT EXPECTED TO INFLUENCE FORECAST STAGES AND CRESTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC101-159-230125-
/O.CAN.KEAX.FL.W.0003.000000T0000Z-120323T1936Z/
/VLYM7.2.ER.120320T1051Z.120321T2115Z.120322T1807Z.NO/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* AT  7:00 PM THURSDAY THE STAGE WAS 20.1 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 1 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY SATURDAY
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   20.1   THU 07 PM   18.4 EARLY FRIDAY MORNING

$$

MOC053-195-240054-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-120327T0730Z/
/BLVM7.1.ER.120321T0636Z.120323T1800Z.120326T0730Z.NO/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL LATE MONDAY NIGHT.
* AT  6:45 PM THURSDAY THE STAGE WAS 27.0 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.1 FEET BY 
  EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   27.0   THU 07 PM   27.1 EARLY FRIDAY AFTERNOON

$$

MOC033-041-115-117-240054-
/O.EXT.KEAX.FL.W.0014.120323T0600Z-120324T0649Z/
/SNZM7.1.ER.120323T0600Z.120323T0600Z.120323T0649Z.NO/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT  6:45 PM THURSDAY THE STAGE WAS 25.0 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 26.1 FEET BY EARLY FRIDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   25.0   THU 07 PM   26.1 EARLY FRIDAY MORNING

$$

KSC107-240054-
/O.CON.KEAX.FL.W.0012.000000T0000Z-120324T0730Z/
/LCGK1.1.ER.120322T0800Z.120322T1730Z.120323T0730Z.NO/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER AT LA CYGNE.
* UNTIL LATE FRIDAY NIGHT.
* AT  7:15 PM THURSDAY THE STAGE WAS 25.7 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* AT 25.0 FEET...LOW LYING FARMLAND AND OTHER RURAL LAND FLOODS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MARAIS DES CYGNES RIVER
  LA CYGNE        25   25.7   THU 07 PM   25.2 EARLY FRIDAY MORNING

$$

KSC107-MOC013-230125-
/O.CAN.KEAX.FL.W.0013.000000T0000Z-120323T2230Z/
/TPOK1.1.ER.120322T1326Z.120322T1330Z.120322T1337Z.UU/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MARAIS DES CYGNES RIVER NEAR TRADING POST.
* AT  6:45 PM THURSDAY THE STAGE WAS 26.8 FEET. 
* FLOOD STAGE IS 27.0 FEET.
* FELL BELOW FLOOD STAGE AT  8:30 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 22.4 FEET BY SATURDAY
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MARAIS DES CYGNES RIVER
  TRADING POST    27   26.8   THU 07 PM   26.2 EARLY FRIDAY MORNING

$$

MOC053-230125-
/O.CAN.KEAX.FL.W.0009.000000T0000Z-120323T1654Z/
/BONM7.1.ER.120321T1206Z.120322T0515Z.120322T1827Z.UU/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT  7:30 PM THURSDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 1:30 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.6 FEET BY SATURDAY
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   14.6   THU 07 PM   13.4 EARLY FRIDAY MORNING

$$

MOC013-037-083-240054-
/O.CON.KEAX.FL.W.0002.000000T0000Z-120325T1200Z/
/URHM7.2.ER.000000T0000Z.120321T1239Z.120324T1200Z.UU/
755 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY MORNING.
* AT 3 PM THURSDAY THE STAGE WAS 26.1 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   26.1   THU 03 PM   25.8 EARLY FRIDAY MORNING

$$
276 
WGUS83 KEAX 230927
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
427 AM CDT FRI MAR 23 2012
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...KANSAS...
 
  BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE 
  COUNTIES.

  MARAIS DES CYGNES RIVER AT LA CYGNE AFFECTING LINN COUNTY.

  SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY 
  COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-240927-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-120327T1108Z/
/BLVM7.1.ER.120321T0636Z.120324T0000Z.120326T1108Z.NO/
427 AM CDT FRI MAR 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL TUESDAY MORNING.
* AT  3:45 AM FRIDAY THE STAGE WAS 27.2 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   27.2   FRI 04 AM   27.2 THIS EVENING

$$

MOC033-041-115-117-230957-
/O.CAN.KEAX.FL.W.0014.000000T0000Z-120324T0649Z/
/SNZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
427 AM CDT FRI MAR 23 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER NEAR SUMNER.
* AT  3:45 AM FRIDAY THE STAGE WAS 24.6 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.1 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 22.5 FEET BY SATURDAY MORNING.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   24.6   FRI 04 AM   24.5 THIS MORNING

$$

KSC107-240926-
/O.EXT.KEAX.FL.W.0012.000000T0000Z-120324T1830Z/
/LCGK1.1.ER.120322T0800Z.120323T0815Z.120323T1830Z.NO/
427 AM CDT FRI MAR 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER AT LA CYGNE.
* UNTIL SATURDAY AFTERNOON.
* AT  3:15 AM FRIDAY THE STAGE WAS 25.8 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 25.0 FEET...LOW LYING FARMLAND AND OTHER RURAL LAND FLOODS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MARAIS DES CYGNES RIVER
  LA CYGNE        25   25.8   FRI 03 AM   25.7 THIS MORNING

$$

MOC013-037-083-240926-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-120325T1600Z/
/URHM7.2.ER.000000T0000Z.120321T1239Z.120324T1600Z.UU/
427 AM CDT FRI MAR 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY MORNING.
* AT  2:41 PM THURSDAY THE STAGE WAS 26.1 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   26.1   THU 03 PM   25.4 THIS MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 22, 6:29 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 22, 6:29 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT Thu Mar 22 2012

.UPDATE...
/617 AM CDT Thu Mar 22 2012/

The dry slot rotating north along the Kansas-Missouri border region
early this morning has provided the opportunity for skies to clear in
the wake of overnight rain band. This in turn has resulted in
temperatures dropping a bit across east central Kansas and west
central Missouri, with the domino effect resulting in some areas of
fog developing. Fog should dissipate quickly enough this morning, but
only if the lower clouds associated with the core of the low do not
spread across the region first. Concerns are, if the cloud cover
moves in before the fog dissipates, we could be looking at a soupy
overcast skies as the fog might not dissipate as much as just lift a
little, thus affecting our potential for convection this afternoon.

Cutter

&&

.PREVIOUS DISCUSSION...
/430 AM CDT Thu Mar 22 2012/

Short Range (Today through Saturday)...

Today, the center of the low will shift north into south central
Kansas, before shifting east through Missouri Friday. This will bring
the focus for storms to east central Kansas and west central and
southern Missouri this afternoon as diurnal heating is juxtaposed
below the center of the cold core. Dry air rotating into the center
of the low is quite evident this morning, and is helping displace a
early morning band of rain, but as the center of the low shifts
north this afternoon expect the limited cloud cover apparent in the
center of the low due to the dry air to fill with at least scattered
to broken CU in the diurnal heating of the day. The core of the low,
with its moderately steep lapse rates and no cap, is also where we
then expect redevelopment of convective activity today.
Geographically, expect the primary coverage area for these
afternoon storms to be located from east central Kansas through west
central and southwest Missouri, with the potential focus for storm
activity migrating east overnight into Friday as the low begins to
shift east. Best threat for convection looks to be along and south of
the Missouri River during the overnight hours.

There will be more of a severe potential with any storms that can
develop this afternoon compared to the previous two days. The low
freezing heights and shear within the center of the low may work
with the limited instability of 400-700 J/KG to get some low topped
convection going. Though, the quality of the instability could be a
big question, as it will be somewhat dependent on morning cloud
cover, but given the dry slot rotating through, think that the
morning to early afternoon cloud cover may not do much to inhibit.
Anyhow, storms within the vicinity of the core today will have 30 to
40 knots /at a minimum/ of 0-6km shear to work with, with some models
hinting at another vort maximum rotating north across the Ozarks by
this afternoon, which might enhance the shear even more. Thus, with
low freezing heights and sufficient shear, primary threats noted from
any strong to severe storms would be from hail and perhaps a damaging
wind gusts.

Friday the core of the low will be shifting across southern Missouri
towards the Ohio River Valley, and should allow for more cold core
showers and/or isolated thunderstorms through the daylight hours of
Friday. Friday night, have kept a limited chance of showers across
north central to central Missouri, but did add in patchy fog for
Saturday morning as the clearing skies following the low allow for
decent radiational cooling in the saturated boundary layer.

By Saturday, with the low well to our east, sunny skies, and 850mb
temperatures of 10C advecting in aloft towards the end of the day,
thoughts are that our temperatures will quickly bound back to well
above normal for late March.

Cutter

A more prominent warming trend will continue to take shape during
the latter half of the upcoming weekend as an upper level ridge
shifts overhead. As H85 temps of 12-15c advects into the region and
deeper mixing develops during the afternoon hours, afternoon
temperatures should climb into the middle to upper 70s by Sunday
afternoon. More persistent southerly low level flow will be in place
by Monday as H85 temps climb to 14-17C across the area. This should
allow a few degrees warmer by Monday afternoon with Several
locations flirting with 80s degrees.

With the upper ridge in place heading into the first part of the
work week, precipitation chances will remain on the low side.
However, the next upper short wave trough will move into the Rockies
and eventually in the plains by Tuesday. While there remains
discrepancies in the track, precipitation chances will be on the
increase as the system traverses the northern plains and sends the
associated frontal boundary into the area. The blended output of
chance pops seems reasonable at this juncture and remained close to
these numbers to account.

Deroche

&&

.AVIATION...

For the 06z TAFs: one last band of showers arcing from central
through northwest MO will affect KSTJ for several more hours before
shifting north. Southern edge of rain may nick KMCI in the first
hour of the forecast. The occluded front has lifted north through
all 3 terminals and winds will now be predominantly from the
southeast for most of the forecast. Surface heating and tightening
gradient should result in mid teen winds by mid morning.

Some concern for dense fog forming overnight as UPS fog program
hints at it for all 3 terminals. However, there is quite a bit of
cloud cover still rotating around the closed system over OK that may
not allow sufficient clearing to cool the boundary layer. More
likely outcome is for MVFR fog/stratus to form. This should break up
by mid morning yielding way to VFR conditions for rest of forecast.

Next concern is potential for late afternoon/evening convection. As
the cold core system heads towards west central MO expect to see
scattered afternoon convection form in the eastern/northern quads of
the system with activity rotating westward. Have sufficient
confidence that feel justified to go with a PROB30 group vs just
carrying a CB reference.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Mar 22, 5:39 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 AM CDT THU MAR 22 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
539 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS ARCHING ACROSS AREAS FROM CENTRAL THROUGH NORTH CENTRAL AND
NORTHEAST MISSOURI WILL DISSIPATE BY THE MID-MORNING HOURS.

THIS AFTERNOON...VERY COLD AIR ALOFT...COMBINING WITH WARM SURFACE
TEMPERATURES...MAY LEAD TO THE POTENTIAL FOR STRONG TO ISOLATED
SEVERE THUNDERSTORMS IN AREAS ALONG AND SOUTHWEST OF A LINE FROM
BETHANY TO BOONVILLE. THIS THREAT FOR ISOLATED THUNDERSTORMS WILL
SHIFT TO INCLUDE THE WHOLE REGION TONIGHT...THOUGH THE PRIMARY THREAT
FOR ANY STRONG TO SEVERE CONVECTION WILL BE LOCATED ALONG AND SOUTH
OF THE MISSOURI RIVER AFTER SUNSET. THE PRIMARY THREAT WITH ANY OF
THESE THUNDERSTORMS WILL BE HAIL...WITH A SECONDARY THREAT FOR GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE THROUGH FRIDAY
ACROSS THE EASTERN HALF OF THE OUTLOOK AREA...THOUGH NO SEVERE STORMS
ARE EXPECTED. OTHERWISE...THE POTENTIAL FOR THUNDERSTORMS RETURNS
TO KANSAS AND MISSOURI NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN AREAS SOUTHWEST OF LINE FROM BETHANY TO
BOONVILLE DURING THE AFTERNOON HOURS...WITH THE FOCUS SHIFTING SOUTH
OF THE MISSOURI RIVER DURING THE EVENING HOURS.

CUTTER

In the hours before

Special weather statement, Mar 22, 7:53 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
753 AM CDT THU MAR 22 2012

KSZ025-057-103>105-MOZ020-021-028>030-037-038-043-044-221500-
ATCHISON KS-MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-BUCHANAN-
CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...ST. JOSEPH...
PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG
753 AM CDT THU MAR 22 2012

...LOCALLY DENSE FOG EARLY THIS MORNING...

THE RAPID DEVELOPMENT OF FOG AS SKIES CLEARED THIS MORNING HAVE
PUSHED VISIBILITIES BELOW 1 MILE IN MOST LOCATIONS OF EASTERN KANSAS
AND WESTERN MISSOURI. THIS LOCALLY DENSE FOG OF A QUARTER MILE IN SOME
LOCATIONS...IS EXPECTED TO LINGER THROUGH 9 AM BEFORE LIFTING.
MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS AND
REDUCED VISIBILITIES.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:01 AM CDTRiver Flood WarningEAXBates14 hr
Mar 22, 3:22 PM CDTSpecial Weather StatementEAXCass38 min
Mar 22, 4:35 PM CDTSpecial Weather StatementEAXBuchanan, Clay, Platte40 min
Mar 22, 5:16 PM CDTSpecial Weather StatementEAXBuchanan44 min
Mar 22, 6:19 PM CDTSpecial Weather StatementEAXCass, Henry26 min

Nearby

River Flood Warnings in Missouri, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.